Format

Send to

Choose Destination
Iran J Neurol. 2013;12(3):114-6.

Retrosternal mass: An interesting allergic reaction to intravenous thrombolytic therapy for acute ischemic stroke.

Author information

1
Assistant Professor, Department of Neurology AND Firoozgar Hospital, Tehran University of Medical Sciences, Tehran, Iran.

Abstract

Stroke is an important cause of disability and death worldwide, with the majority of strokes occurring in older people. Thrombolysis with recombinant tissue plasminogen activator (r-TPA) is the approved treatment for acute ischemic stroke. A major concern of physicians, who treat acute ischemic stroke with recombinant tissue plasminogen activator (r-TPA,) is the risk of intracerebral hemorrhage. However, other adverse reactions, including anaphylaxis and angioedema, can also occur. Here we report an interesting soft tissue reaction to intravenous r-TPA in an 80 year-old male who was treated for acute ischemic stroke.

KEYWORDS:

Acute Ischemic Stroke; Allergic Reaction; Thrombolytic Therapy

PMID:
24250917
PMCID:
PMC3829293

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center